Psycho-Babble Medication Thread 1094072

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Abilify or Seroquel? Thoughts

Posted by sheilac on July 8, 2017, at 16:23:01

Tried traditional mood stabilizers with disastrous results. Doctor finally came upon Keppra, which I take 2500mg of with no side effects.

Now it's sunny outside and I'm having some summertime mania. My doc gave me 20mg Abilify. It made me so sick, sweating, fever, sick to my stomach. It was awful. I gave it 4 days and tried 10mg. Same awful things happened.

Now I don't know if I should try 5mg Abilify or if that's even enough to help with stabilization? Or my doc gave me the option of taking Seroquel 100mg & up.

There is always the weight gain issue. But I honestly would like to know if people prefer Abilify or Seroquel?

Thanks for your input!

 

Re: Abilify or Seroquel? Thoughts

Posted by rjlockhart37 on July 8, 2017, at 21:15:19

In reply to Abilify or Seroquel? Thoughts, posted by sheilac on July 8, 2017, at 16:23:01

seroquel is sedating, it's calming for racing thoughts, but it's sedating, abilify actually can be stimulating, they use it sometimes as a anti-depressant add on for treatment resistant. I took it for a while, and comparing seroquel to abilify, seroquel is more calming but also tends to have a bit more side effects in general, it makes you kinda sleepy

https://en.wikipedia.org/wiki/Quetiapine

https://en.wikipedia.org/wiki/Aripiprazole

 

Re: Abilify or Seroquel? Thoughts sheilac

Posted by SLS on July 9, 2017, at 8:37:39

In reply to Abilify or Seroquel? Thoughts, posted by sheilac on July 8, 2017, at 16:23:01

> Tried traditional mood stabilizers with disastrous results. Doctor finally came upon Keppra, which I take 2500mg of with no side effects.
>
> Now it's sunny outside and I'm having some summertime mania. My doc gave me 20mg Abilify. It made me so sick, sweating, fever, sick to my stomach. It was awful. I gave it 4 days and tried 10mg. Same awful things happened.
>
> Now I don't know if I should try 5mg Abilify or if that's even enough to help with stabilization? Or my doc gave me the option of taking Seroquel 100mg & up.
>
> There is always the weight gain issue. But I honestly would like to know if people prefer Abilify or Seroquel?
>
> Thanks for your input!


It is unclear what the Keppra is doing for you. Can you describe the benefits of taking it?

What symptoms are you attempting to treat with Abilify? Is it helping at all?

If attempting to reduce the dosage of Abilify doesn't help reduce the side effects, you might look at Saphris (asenapine). It has both antipsychotic and antidepressant properties.

Are you still taking Geodon?


- Scott

 

Re: Abilify or Seroquel? Thoughts

Posted by linkadge on July 11, 2017, at 15:44:45

In reply to Abilify or Seroquel? Thoughts, posted by sheilac on July 8, 2017, at 16:23:01

Hi Shela,

You mentioned more mania in the summer. Have you ever used amber glasses?

https://www.amazon.ca/Allen-Company-Ballistic-Shooting-Glasses/dp/B00TY41V56/ref=sr_1_4?ie=UTF8&qid=1499805581&sr=8-4&keywords=shooting+glasses

The amber color blocks out blue light. Blue light suppresses melatonin excretion, and is thought to shift the circadian rhythm (bad for bipolar). The theory is that by wearing the glasses starting in the early evening, you block the "mania inducing" effects of extra summer daylight.

You can pick them up at a local hardware store for under $20.

There is some actual science behind it. It's not completely wacko jacko.

I notice big changes in my mood in the early spring (late Feb into May) and the glasses seem to help curb this.

Linkadge

 

Re: Abilify or Seroquel? Thoughts

Posted by SLS on July 11, 2017, at 19:51:47

In reply to Re: Abilify or Seroquel? Thoughts, posted by linkadge on July 11, 2017, at 15:44:45

> Hi Shela,
>
> You mentioned more mania in the summer. Have you ever used amber glasses?
>
> https://www.amazon.ca/Allen-Company-Ballistic-Shooting-Glasses/dp/B00TY41V56/ref=sr_1_4?ie=UTF8&qid=1499805581&sr=8-4&keywords=shooting+glasses
>
> The amber color blocks out blue light. Blue light suppresses melatonin excretion, and is thought to shift the circadian rhythm (bad for bipolar). The theory is that by wearing the glasses starting in the early evening, you block the "mania inducing" effects of extra summer daylight.
>
> You can pick them up at a local hardware store for under $20.
>
> There is some actual science behind it. It's not completely wacko jacko.
>
> I notice big changes in my mood in the early spring (late Feb into May) and the glasses seem to help curb this.
>
> Linkadge

What hours during the day do you wear the glasses?


- Scott

 

Re: Abilify or Seroquel? Thoughts linkadge

Posted by Sheilac on July 12, 2017, at 9:17:02

In reply to Re: Abilify or Seroquel? Thoughts, posted by linkadge on July 11, 2017, at 15:44:45

Wow! I will get those glasses! Thanks

 

Re: Abilify or Seroquel? Thoughts SLS

Posted by Sheilac on July 12, 2017, at 9:35:43

In reply to Re: Abilify or Seroquel? Thoughts sheilac, posted by SLS on July 9, 2017, at 8:37:39

Keppra was my last ditch effort for a mood stabilizer and it works great for me without side effects. My doc will only go to 2500mg a day and I get blood work, I think for my liver, every so many months.
In the winter I get more depressed & I can drop back to 2,000mg or even 1500mg. But in the summer, even on 2500mg I still feel some mania, so that's why my doc was trying to add in Abilify or Seroquel.
My pdoc called and told me to stop the Abilify due to crazy side effects. She said at lower doses it acts more on depression & she didn't want me to get manic. So now I'm trying 100mg-200mg at night and 12.5mg or 25mg in the morning. The morning dose really helps. If I don't take a small dose in the morning I feel like the seroquel wears off from the night before. I've tried the XR version, but it kicks in at weird times and does not last 24 hours. Easier to dose twice a day.

But I am feeling more hypomanic on Seroquel. Maybe with some time on twice a day dosing I'll feel more normal. Last night I took 100mg and slept good until about 2:00am, then I had to take 1mg to fall back to sleep

I've always been told I'm BPII due to my severe depression during the winter. But my current doc think I'm rapid cycling mixed. I can easily feel hypomanic from stress or if I have to take a pain pill (I have a chronic pain condition) Its terrible to get manic from a pain pill that helps my pain. I just know I went into a severe depression for a few weeks when the time changed (spring forward) and I feel manic in summer.

 

Re: Abilify or Seroquel? Thoughts

Posted by Lamdage22 on August 14, 2017, at 11:07:30

In reply to Abilify or Seroquel? Thoughts, posted by sheilac on July 8, 2017, at 16:23:01

Are you manic with no meds also?

What about an anticonvulsant? Antipsychotics have harsh side effects. Dont take more than you need.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.